Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 29, 2022, 11:11 AM CDT for 33 counties in Texas. It took effect at Mar 30, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 11:11 AM CDT (16:11 UTC)
- In effect from
- Mar 30, 2022, 10:00 AM CDT
- Expired
- Mar 30, 2022, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071 WWUS84 KEWX 291611 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1111 AM CDT Tue Mar 29 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY AGAIN TODAY ACROSS MOST OF SOUTH-CENTRAL TEXAS AREAS DUE TO GUSTY WINDS AND DRY FUELS... ...A DRY FRONT WILL BRING MORE CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL TEXAS WEDNESDAY. Slightly higher RH values are forecast for today, minimizing around 25-30 percent near the Rio Grande to the low 50s along and east of I-35/I-37. However, stronger south winds of around 15- 25 mph with gusts up to 35 mph today and 40 mph tonight are expected. A dry cold front move west to east into South Central Texas in the pre-dawn hours Wednesday. In the wake of this front gusty west to northwest winds of around 20 mph with gusts over 30 mph will be possible. Humidities could fall into the single digits near the Rio Grande and should bottom out at right around 20 percent over the eastern counties near Highway 77. Despite not strictly meeting criteria, this combination of dry air and moderate winds will lead to near critical to critical fire weather conditions and with ongoing fires in the area another Red Flag Warning is in effect from 10am-8pm today for most of South Central Texas, save portions of the Coastal Plains. Fuels remain unusually dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting wildfire potential is highly discouraged! TXZ171>173-183>192-202>207-217>222-228-301000- /O.NEW.KEWX.FW.W.0015.220330T1500Z-220331T0100Z/ /O.CON.KEWX.FW.W.0014.000000T0000Z-220330T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes- Dimmit- 1111 AM CDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL TEXAS WEST OF A LINE FROM TAYLOR TO SEGUIN TO KENEDY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Wednesday. A Red Flag Warning remains in effect through 8 PM CDT this evening. * WINDS...Southwest and West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 to 15 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks. Take care to stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ193-194-208-209-223>225-301000- /O.NEW.KEWX.FW.W.0015.220330T1500Z-220331T0100Z/ Bastrop-Lee-Caldwell-Fayette-Gonzales-De Witt-Lavaca- 1111 AM CDT Tue Mar 29 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Wednesday. * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
119 WWUS84 KEWX 300119 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 819 PM CDT Tue Mar 29 2022 ...A DRY FRONT WILL BRING MORE CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL TEXAS WEDNESDAY. A cold front will move west to east into South Central Texas in the pre-dawn hours Wednesday. In the wake of this front gusty west to northwest winds of around 20 mph with gusts over 30 mph will be possible. Humidities could fall into the single digits near the Rio Grande and should bottom out at right around 20 percent over the eastern counties near Highway 77. Fuels remain unusually dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting wildfire potential is highly discouraged! TXZ171>173-183>192-202>207-217>222-228-301100- /O.EXP.KEWX.FW.W.0014.000000T0000Z-220330T0100Z/ /O.CON.KEWX.FW.W.0015.220330T1500Z-220331T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes- Dimmit- 819 PM CDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL TEXAS... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks. Take care to stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ193-194-208-209-223>225-301100- /O.CON.KEWX.FW.W.0015.220330T1500Z-220331T0100Z/ Bastrop-Lee-Caldwell-Fayette-Gonzales-De Witt-Lavaca- 819 PM CDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL TEXAS... * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks. Take care to stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
183 WWUS84 KEWX 300727 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 227 AM CDT Wed Mar 30 2022 ...A DRY FRONT WILL BRING MORE CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL TEXAS WEDNESDAY. In wake of a cold frontal passage early this morning, west to northwest winds of 15 to 25 mph with gusts to 40 mph are expected. Humidities will fall into the teens southwest to 20s northeast late this morning through early evening. Fuels remain unusually dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting wildfire potential is highly discouraged! TXZ171>173-183>194-202>209-217>225-228-310100- /O.CON.KEWX.FW.W.0015.220330T1500Z-220331T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 227 AM CDT Wed Mar 30 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL TEXAS... * WINDS...West to northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks. Take care to stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
484 WWUS84 KEWX 301747 AAA RFWEWX URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Austin/San Antonio TX 1247 PM CDT Wed Mar 30 2022 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL TEXAS WEDNESDAY DUE TO LOW RELATIVE HUMIDITY AND STRONG WINDS... In wake of a cold frontal passage early this morning, west to northwest winds of 15 to 30 mph with gusts up to 45 mph are expected for the rest of this afternoon and early evening. Humidities will fall into the teens southwest to 20s northeast. Fuels remain unusually dry, and this is leading to an active season of wildfires that are difficult to contain. Any outdoor activity that could lead to the development of sparks and resulting wildfire potential is highly discouraged! TXZ171>173-183>194-202>209-217>225-228-310100- /O.CON.KEWX.FW.W.0015.000000T0000Z-220331T0100Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1247 PM CDT Wed Mar 30 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL TEXAS... * WINDS...Northwest 15 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks. Take care to stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 29, 6:21 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Mar 29, 6:21 AM CDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 621 AM CDT Tue Mar 29 2022 .AVIATION... While MVFR cigs are ongoing at KSSF/KSAT and may develop at KAUS/KDRT, they should again lift to VFR by 16-18Z. South to southeast winds of 7-12 knots this morning, lowest at KSSF, will increase through the daytime and become breezy. Gusts are less likely at KDRT through today but will increase to near and above 30 knots at KAUS this evening. Redevelopment of MVFR cigs is expected at KAUS and likely at the San Antonio terminals in the 03-06Z window tonight, and a Pacific cold front will arrive with chances for showers and perhaps a thunderstorm between 08-12Z (highest confidence for TS at KAUS). Winds will increase through Wednesday morning out of the west behind the front, first at KDRT and then at the I-35 terminals, and clouds will quickly clear out around 12Z give or take an hour. && .PREV DISCUSSION... /ISSUED 242 AM CDT Tue Mar 29 2022/ SHORT TERM (Today through Wednesday)... A busy 36 hours is in store with multiple hazards, including fire weather today, but especially tomorrow, synoptic wind tonight east and tomorrow west, and a chance for a severe storm or two between midnight and 6am tonight. Given the time of day, S to SE surface flow is rather strong at the time of this writing with most spots seeing 8-17 mph sustained winds and gusts of 20-25 mph ongoing across much of the region. As a result, dew points continue to gradually increase, which is welcome news to those fighting fires across the area. Stratus has begun to develop and will overspread the region this morning, sticking around through the day for the east half of our area. Despite this, temperatures will still rise into the low to mid 80s east and across the Hill Country, and in the upper 80s and lower 90s west and southwest. With sunny skies returning and temperatures rising above normal once again, our western areas will dry out considerably this afternoon. Relative Humidity values will bottom out near and above 25 percent in the Rio Grande Plains and Winter Garden region and even higher over central and eastern areas. Despite not reaching RFW criteria explicitly, continued 10-25+ mph winds gusting to 30+ mph in some locations, as well as extremely dry fuels have prompted yet another Red Flag Warning for most of the region (except the Coastal Plains) from 10am-8pm. Thankfully, it appears wind gusts will be lowest through at least midday over some of our driest areas in our southwestern counties, but they'll increase late this afternoon into the evening nearly everywhere. For areas along and east of US-281, a Wind Advisory will be in effect this afternoon into the overnight (18z-09Z) for most of our eastern counties. Although confidence is highest in meeting criteria after 00Z, models have been underperforming on winds the past few days so I've opted to increase from the NBM 90th percentile by blending in the NBMEXP (4.1). Meanwhile, the approaching trough and Pacific cold front will move in late tonight. Along it, showers and thunderstorms will develop late. Ample moisture will be available ahead of the front, but instability and dynamic lift will be somewhat lacking across our region. I'm not terribly impressed with this setup given storm timing. First storms in our area will likely be over or near Edwards county around midnight, spreading eastward and crossing the I-35 corridor between 3-7am Wednesday, and then quickly exiting the Coastal Plains before 10am. While the primary severe risk is to our north, an isolated severe storm or two cannot be ruled out over the Hill Country and northern I-35 corridor. Damaging winds are the primary hazard with a low chance for large hail early on, and per SPC the highest severe chances (level 2 of 5) are over northern Burnet and Llano counties. Most CAMS depict storms quickly becoming outflow dominant which would preclude tornadoes. Rainfall amounts less than 0.5" are expected, and areas southwest of Juno to Pleasanton are unlikely to see any rain at all. Behind the front, breezy to windy conditions redevelop on Wednesday. West winds of 15-25+ mph gusting to 40 mph will usher in dry air once again. RH in the afternoon will be in the teens and lower 20s areawide with single digit values possible southwest. A Red Flag Warning is a slam dunk for the area, and a Wind Advisory is likely along and west of US-281 where wind speeds are expected to be highest. Can't rule out needing the advisory as far east as I-35. Will not be issuing at this time given the headlines needed today. Expect highs to still reach near 80 over the Hill Country and near 90 south. Winds should quickly diminish through the evening. LONG TERM (Wednesday Night through Monday)... Surface high pressure builds into our area Wednesday night into Thursday with locally breezy northerly to northwesterly flow. Surface high pressure moves off to the east on Friday allowing moist breezy southerly winds to return. A weak upper level trough and weak cold front move over our area Friday night into early Saturday. Deeper moisture and weak forcing could generate a few showers along and east of the US 77 corridor Friday night. Surface high pressure builds into our area on Saturday with breezy northeasterly flow. Surface high pressure moves off to the east on Sunday with a moist breezy southerly flow returning and continuing into Monday. This leads to chances of showers and thunderstorms developing on Monday ahead of an upper level trough and surface cold front/dryline that move over our area on Tuesday. GFS forecast soundings indicate a potential for a few strong to severe storms. However, there is some uncertainty in the pattern evolution. In spite of higher humidities at times, breezy conditions will keep the fire weather threat going through much of the long term. Lower dewpoints with the surface high lead to cool, below normal low temperatures Wednesday night and Thursday night. Otherwise, above normal temperatures will prevail Thursday through Monday due to lack of cold advection behind the frontal passages and southerly flow ahead of them. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 62 83 48 76 / - 80 20 0 0 Austin Bergstrom Intl Airport 83 62 83 45 77 / - 90 30 0 0 New Braunfels Muni Airport 84 62 85 47 81 / - 70 10 0 0 Burnet Muni Airport 81 59 79 45 75 / - 90 - 0 0 Del Rio Intl Airport 92 63 87 54 86 / - 10 - 0 0 Georgetown Muni Airport 81 63 82 46 75 / - 80 20 0 0 Hondo Muni Airport 89 59 87 47 86 / - 30 - 0 0 San Marcos Muni Airport 83 62 85 46 79 / - 80 20 0 0 La Grange - Fayette Regional 84 65 86 49 77 / - 70 50 0 0 San Antonio Intl Airport 84 62 85 50 81 / - 60 - 0 0 Stinson Muni Airport 87 64 89 51 86 / - 50 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 8 PM CDT this evening for Atascosa-Bandera-Bexar-Blanco-Burnet-Comal-Dimmit-Edwards-Frio- Gillespie-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-Llano-Maverick- Medina-Real-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. Wind Advisory from 1 PM this afternoon to 4 AM CDT Wednesday for Atascosa-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Lavaca-Lee-Llano- Travis-Williamson-Wilson. && Short-Term/Aviation...KCW Long-Term...04
Hazardous weather outlook, Mar 29, 3:26 AM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 326 AM CDT Tue Mar 29 2022 TXZ171>173-183>194-202>209-217>225-228-300830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 326 AM CDT Tue Mar 29 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Pacific cold front and associated round of showers and thunderstorms will move through northern and eastern portions of south-central Texas after midnight tonight into early Wednesday morning. Isolated severe weather may be possible over the Hill Country and northern I-35 corridor, although the highest risk is north of Llano to Burnet. The primary risk is for damaging wind gusts but isolated large hail is also possible. Despite the increase in low level humidity today, strong winds and the presence of several fires in the region has prompted the continuation of the Red Flag Warning from 10 AM to 8 PM for much of the region as winds remain gusty. A Wind Advisory will also be in effect beginning at 1pm for areas along and east of US-281 that will continue through 4am. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. On Wednesday, breezy west winds will usher in dry air once again. Red Flag Warnings will be needed for much if not all of the area, and a Wind Advisory is also likely for the western half to two thirds of the region. Dry air remains in place on Thursday, and despite lighter winds elevated to near-critical Fire Weather conditions will continue. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:43 AM CDT | Wind Advisory | EWX | Atascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more | 25 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.